Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Are generalized Lorentz ``spaces'' really spaces?


Authors: Michael Cwikel, Anna Kaminska, Lech Maligranda and Lubos Pick
Journal: Proc. Amer. Math. Soc. 132 (2004), 3615-3625
MSC (2000): Primary 46E30, 46B42
DOI: https://doi.org/10.1090/S0002-9939-04-07477-5
Published electronically: July 20, 2004
MathSciNet review: 2084084
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the Lorentz space $\Lambda^p(w)$need not be a linear set for certain ``non-classical" weights $w$. We establish necessary and sufficient conditions on $p$ and $w$ for this situation to occur.


References [Enhancements On Off] (What's this?)

  • 1. M. Ariño and B. Muckenhoupt, Maximal functions on classical Lorentz spaces and Hardy's inequality with weights for nonincreasing functions, Trans. Amer. Math. Soc. 320 (1990), 727-735. MR 90k:42034
  • 2. J. Bastero, M. Milman and F. Ruiz Blasco, A note on $L(\infty,q)$ spaces and Sobolev embeddings, Indiana U. Math. J. 52 (2003), 1215-1230.
  • 3. C. Bennett, R. DeVore and R. Sharpley, Weak-$L^\infty$ and $BMO$, Annals of Math. 113 (1981), 601-611. MR 82h:46047
  • 4. C. Bennett and R. Sharpley, Interpolation of Operators, Pure and Applied Mathematics Vol. 129, Academic Press, Boston, 1988. MR 89e:46001
  • 5. A.P. Calderón, Intermediate spaces and interpolation, the complex method, Studia Math. 24 (1964), 113-190. MR 29:5097
  • 6. M.J. Carro, A. García del Amo and J. Soria, Weak-type weights and normable Lorentz spaces, Proc. Amer. Math. Soc. 124 (1996), 849-857. MR 96f:42022
  • 7. M. Carro, L. Pick, J. Soria and V.D. Stepanov, On embeddings between classical Lorentz spaces, Math. Ineq. Appl. 4 (2001), 397-428. MR 2002d:46026
  • 8. M.J. Carro and J. Soria, Weighted Lorentz spaces and the Hardy operator, J. Funct. Anal. 112 (1993), 480-494. MR 94f:42025
  • 9. M.J. Carro and J. Soria, Boundedness of some integral operators, Canad. J. Math. 45 (1993), 1155-1166. MR 95d:47064
  • 10. M.J. Carro and J. Soria, The Hardy-Littlewood maximal function and weighted Lorentz spaces, J. London Math. Soc. 55 (1997), 146-158. MR 98g:42028
  • 11. A. Haaker, On the conjugate space of Lorentz space, Technical Report, Lund 1970, 1-23.
  • 12. A. Kaminska, Some remarks on Orlicz-Lorentz spaces, Math. Nachr. 147 (1990), 29-38. MR 92h:46034
  • 13. A. Kaminska and L. Maligranda, Order convexity and concavity in Lorentz spaces $\Lambda_{p,w},\ 0<p<\infty$, Studia Math. 160 (2004), 267-286.
  • 14. A. Kaminska and L. Maligranda, On Lorentz spaces $\Gamma_{p,w}$, Israel J. Math. 140 (2004), 285-332.
  • 15. S.G. Krein, Ju.I. Petunin and E.M. Semenov, Interpolation of Linear Operators, Translations of Math. Monog., Providence 1982. MR 84j:46103
  • 16. G.G. Lorentz, On the theory of spaces $\Lambda$, Pacific J. Math. 1 (1951), 411-429. MR 13:470c
  • 17. J. Malý and L. Pick, An elementary proof of sharp Sobolev embeddings, Proc. Amer. Math. Soc. 130 (2001), 555-563. MR 2002j:46042
  • 18. J. Mari, A counterexample in power signals space, IEEE Trans. Automat. Control 41 (1996), 115-116. MR 96i:93004
  • 19. S. Mazur and W. Orlicz, On some classes of linear spaces, Studia Math. 17 (1958), 97-119. MR 20:4780
  • 20. J. Musielak and W. Orlicz, On generalized variations I, Studia Math. 18 (1959), 11-41. MR 21:3524
  • 21. P.B. Pierce and D. Waterman, A $\Delta_{2}$-equivalent condition, Real Anal. Exchange 26 (2000/2001), 651-655. MR 2002e:26010
  • 22. E. Sawyer, Boundedness of classical operators on classical Lorentz spaces, Studia Math. 96 (1990), 145-158. MR 91d:26026
  • 23. N. Wiener, Generalized harmonic analysis, Acta Math. 55 (1930), 117-258.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46E30, 46B42

Retrieve articles in all journals with MSC (2000): 46E30, 46B42


Additional Information

Michael Cwikel
Affiliation: Department of Mathematics, Technion-Israel Institute of Technology, Haifa 32000, Israel
Email: mcwikel@math.technion.ac.il

Anna Kaminska
Affiliation: Department of Mathematical Sciences, The University of Memphis, Memphis, Tennessee 38152
Email: kaminska@memphis.edu

Lech Maligranda
Affiliation: Department of Mathematics, Luleå University of Technology, SE-971 87 Luleå, Sweden
Email: lech@sm.luth.se

Lubos Pick
Affiliation: Department of Mathematical Analysis, Faculty of Mathematics and Physics, Charles University, Sokolovská 83, 186 75 Praha 8, Czech Republic – and – Department of Mathematics, Brock University, 500 Glenridge Ave., St. Catharines, Ontario, Canada L2S 3A1
Email: pick@karlin.mff.cuni.cz

DOI: https://doi.org/10.1090/S0002-9939-04-07477-5
Keywords: Lorentz spaces, Marcinkiewicz spaces, Lorentz-Orlicz spaces, weights, rearrangement
Received by editor(s): January 21, 2003
Received by editor(s) in revised form: July 16, 2003
Published electronically: July 20, 2004
Additional Notes: The first named author was supported by the Dent Charitable Trust—Non-Military Research Fund and by the Fund for Promotion of Research at the Technion. The second named author was supported by project no. SMK–2136 of the Kempe Foundation in Sweden. The third named author was supported by the Swedish Natural Science Research Council (NFR)–grant M5105-20005228/2000. The fourth named author was supported by grant no. 201/01/0333 of the Grant Agency of the Czech Republic and by grant no. MSM 113200007 of the Czech Ministry of Education.
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society